Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 151, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jun 23, 2021, 12:34 AM EDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 12:34 AM EDT (04:34 UTC)
- Expired
- Jun 23, 2021, 1:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Miami radar (KAMX), 146 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2601 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WHUS52 KMFL 230434
SMWMFL
AMZ650-230530-
/O.NEW.KMFL.MA.W.0151.210623T0434Z-210623T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
1234 AM EDT Wed Jun 23 2021
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20
NM...
* Until 130 AM EDT.
* At 1234 AM EDT, a severe thunderstorm capable of producing
waterspouts was located 9 nm east of Palm Beach Shores. The severe
thunderstorm was nearly stationary.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.
&&
LAT...LON 2687 7970 2669 7970 2652 7986 2676 8002
2697 8003 2697 7973
TIME...MOT...LOC 0434Z 195DEG 4KT 2678 7986
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
RFWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 7:26 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 7:26 PM EDT, 5 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 726 PM EDT Tue Jun 22 2021 .AVIATION(00Z TAFS)... The winds will be light and variable tonight before increasing from the easterly direction at 5 to 10 knots on Wednesday, except for KAPF taf site where winds will become westerly after 17Z. The weather will remain mostly dry tonight over the TAf sites, but cannot rule out of a shower through 02Z tonight over the east coast TAF sites, then VCTS after 14Z Wednesday, except after 17Z over KAPF taf site. Ceiling and vis will remain in VFR conditions except when a shower or storm moves over the TAF sites where it will fall down into MVFR or even IFR conditons. && .PREV DISCUSSION... (Issued 316 PM EDT Tue Jun 22 2021) SHORT TERM... Through Wednesday: The western edge of the Bermuda High continues to remains established over South Florida, which has allowed for the prevailing flow to become southeasterly. Moist tropical air laden with moisture continues to advect into the area as precipitable water values approach values upwards of 2.0 inches and dewpoint temperatures remain in the upper 70s. As both the Atlantic and Gulf seabreezes push inland this afternoon, convection should fire along boundary collisions allowing for thunderstorms and showers to develop. The greatest coverage today should once again be over the interior and Lake Okeechobee region. Any thunderstorm that is able to develop could have the potential to produce lightning, gusty winds, small hail, and torrential downpours. Localized flooding is also possible today, especially with heavier thunderstorms that could remain stationary along a boundary collision. Outside of showers and thunderstorms, it is going to be another hot and humid day today with highs in the upper 80s to mid 90s across South Florida. Heat index values across South Florida will be in the triple digits, with some locations approaching 105-107 degrees. With the loss of diurnal heating after sunset, thunderstorm activity should begin to gradually wane and dissipate during the mid to late evening hours. With an abundance of moisture remaining in the vertical column during the overnight hours, showers and thunderstorms could develop over the nearshore waters and move inland. Wednesday will remain wet and stormy as a vort max progresses southwards towards the region. The vorticity maximum will act as a lifting mechanism to further aid the development of strong updrafts and the resultant creation of convective columns. At the surface, a continued advection of moist tropical air will allow for a saturated vertical column with precipitable water values upwards of 2.0" across South Florida. With the relatively light winds aloft resulting in a very slow to stationary storm motion and a saturated vertical profile, localized flooding is a potential concern. Gusty winds, small hail, and gusty winds are once again possible with the strongest convective columns on Wednesday afternoon. High temperatures on Wednesday will reach the upper 80s to low 90s before convective activity and cloud cover act to lower temperatures. LONG TERM... No meaningful changes were made to the extended forecast and the previous discussion is included below. PREV DISCUSSION... (Issued 316 AM EDT Tue Jun 22 2021) Wednesday Night to Monday... An unsettled pattern is forecast across South Florida mid to late week as a longwave trough aloft over the eastern third of the United States combines with a weakness in the Atlantic surface high pressure. Precipitable water values of 2.0 to 2.3 inches point to a moist atmosphere capable of producing excessive rainfall due to repeated slow-moving thunderstorms. Just to put these forecast precipitable water values into context, based on the sounding climatology for MFL, a 90th percentile value for late June would be around 2.0 inches and the record sits around or just above 2.3 inches. Combine that with a passing inverted trough embedded in the flow around the low-level high and weak steering flow for convection which will produce the potential for strong storms that may move quite slowly on Thursday with a peak coming around the diurnal heating max on Thursday afternoon into the evening. As Thursday night becomes Friday morning, the inverted trough will push into the Gulf with the surface high attempting to build back in over the region. Aloft, the longwave trough will advance north and east away from the region. Moisture will still be present over the region which will keep the door open for convective coverage to once again be healthy on Friday, particularly over western portions of the area closer to the trough in the Gulf. Saturday and Sunday could be transition days with the potential for a slightly drier slot of air moving into the subsidence region behind the Gulf trough which could lower convective coverage compared to previous days. The extended period closes out with some uncertainty. Some guidance is suggesting that some drier air (possibly another burst of Saharan dust) could approach the region while some other solutions have a disturbance and associated moisture from the Caribbean entering the picture. Overall, the forecast confidence is low from the weekend onward due to these factors and should be monitored through the week and weekend to see how the forecast evolves. AVIATION(18Z TAFS)... Generally VFR conditons will prevail with the exception of TEMPO sub- VFR conditions in any SHRA/TSRA. Southeasterly winds will prevail today at area terminals with the exception of APF which will have winds out of the SW as the gulf breeze pushes inland. Winds will become light and variable overnight before picking up once again tomorrow after sunrise. Cannot rule out showers and thunderstorms overnight and tomorrow morning, so have carried VCs through the TAF period. MARINE... Benign marine conditions can be expected across the coastal waters outside of any shower or thunderstorm activity that develops over the area waters. Locally strong gusty winds, cloud-to-water lightning, heavy rainfall (limiting visibilities), locally higher seas, and waterspouts through the period. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 90 78 87 / 40 50 50 70 West Kendall 77 91 77 88 / 30 60 50 80 Opa-Locka 77 91 77 87 / 40 50 40 70 Homestead 77 89 77 87 / 30 50 50 70 Fort Lauderdale 79 89 77 87 / 40 50 40 80 N Ft Lauderdale 77 88 77 86 / 40 50 40 80 Pembroke Pines 77 88 76 86 / 40 50 40 70 West Palm Beach 75 88 75 86 / 40 60 40 70 Boca Raton 77 88 77 87 / 40 50 40 80 Naples 77 89 75 88 / 30 40 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...BNB Tonight/Wednesday and Marine...Hadi Wednesday Night through Tuesday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 22, 3:39 PM EDT, 8 hours 55 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 339 PM EDT Tue Jun 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 339 PM EDT Tue Jun 22 2021 ...STRONG THUNDERSTORMS POSSIBLE INTERIOR AND LAKE REGION... ...HEAT INDEX VALUES IN TRIPLE DIGITS ACROSS SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and thunderstorms are possible today, with a focus across the interior and the Lake Okeechobee region. An isolated severe storm is possible. Waterspouts: Waterspouts are possible across all area waters with showers and storms today. Wind: An isolated strong to locally damaging wind gusts are possible with the strongest thunderstorms this afternoon. Hail: Small hail are possible with the strongest thunderstorms today. Temperatures: Heat index values are forecast to be in the triple digits across South Florida, with values nearing 105-107 over portions of the interior. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Showers and thunderstorms are possible each day, with gusty winds and localized flooding possible. Elevated risk of rip currents is possible along the east coast beaches later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 22, 7:38 PM EDT, 4 hours 56 minutes before
Special Weather Statement National Weather Service Miami FL 738 PM EDT Tue Jun 22 2021 FLZ067-068-168-230015- Coastal Palm Beach County FL-Inland Palm Beach County FL- Metro Palm Beach County FL- 738 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY UNTIL 815 PM EDT... * At 738 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Wellington, moving east at 20 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... West Palm Beach, Boynton Beach, Wellington, Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill, Cloud Lake, Palm Beach International Airport, Port Of Palm Beach and Golden Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2658 8031 2678 8030 2685 7993 2650 7995 TIME...MOT...LOC 2338Z 271DEG 15KT 2667 8022 SB/BNB
Special weather statement, Jun 22, 9:37 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Miami FL
937 PM EDT Tue Jun 22 2021
FLZ067-068-071>073-168-172-173-230230-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
937 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 1030 PM
EDT...
* At 937 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Weston, or near Sunrise, moving
northeast at 5 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach,
Tamarac, Margate, Hallandale, Miami Gardens, Lauderhill, Weston,
Coconut Creek, Oakland Park, North Lauderdale and Aventura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2597 8012 2596 8017 2597 8017 2597 8029
2596 8030 2595 8035 2596 8051 2622 8055
2633 8037 2633 8011
TIME...MOT...LOC 0137Z 240DEG 5KT 2612 8036
RFSpecial weather statement, Jun 22, 10:38 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Miami FL
1038 PM EDT Tue Jun 22 2021
FLZ071-072-172-230330-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1038 PM EDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 1130 PM
EDT...
* At 1037 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Davie, moving east at 10 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Weston, Coconut Creek and
Oakland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2596 8004 2596 8013 2597 8012 2597 8029
2596 8030 2596 8058 2611 8060 2633 8038
2632 8008 2633 8007
TIME...MOT...LOC 0237Z 258DEG 11KT 2608 8031
RFSpecial weather statement, Jun 22, 11:27 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Miami FL 1127 PM EDT Tue Jun 22 2021 FLZ071>074-172-173-230415- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 1127 PM EDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 1215 AM EDT... * At 1127 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Pembroke Pines, moving east at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami Beach, Plantation, Sunrise, Surfside, Hallandale, Miami Gardens, Weston, North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Cooper City and Hialeah Gardens. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2586 8012 2589 8055 2613 8055 2613 8010 TIME...MOT...LOC 0327Z 278DEG 12KT 2600 8038 RF
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:38 PM EDT | Special Marine Warning | MFL | 40 min | |
| Jun 22, 9:37 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| Jun 22, 10:38 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 22, 11:06 PM EDT | Areal Flood Advisory | MFL | Broward | 114 min |
| Jun 22, 11:27 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 23, 11:14 AM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jun 23, 11:45 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 23, 11:58 AM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jun 23, 12:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 24 min |
| Jun 23, 12:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 23, 12:48 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Jun 23, 1:03 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 23, 1:05 PM EDT | Special Weather Statement | MFL | Martin | 40 min |
| Jun 23, 1:32 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jun 23, 1:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jun 23, 1:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 23, 2:11 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Jun 23, 2:25 PM EDT | Special Weather Statement | MFL | Monroe | 50 min |
| Jun 23, 2:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 23, 2:29 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 31 min |
| Jun 23, 2:33 PM EDT | Special Marine Warning | MFL | 42 min | |
| Jun 23, 2:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 23, 3:02 PM EDT | Special Weather Statement | MFL | Monroe | 43 min |
| Jun 23, 3:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 23, 3:37 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jun 23, 3:41 PM EDT | Special Weather Statement | MFL | Monroe | 64 min |
| Jun 23, 4:37 PM EDT | Special Weather Statement | MFL | Monroe | 53 min |
| Jun 23, 5:59 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 56 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.